Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 40, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 25, 2025, 2:36 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2025, 2:36 PM MST (21:36 UTC)
- Expired
- Aug 25, 2025, 5:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 76 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 2615 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WGUS55 KTWC 252136
FFWTWC
AZC019-260030-
/O.NEW.KTWC.FF.W.0040.250825T2136Z-250826T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
236 PM MST Mon Aug 25 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
South Central Pima County in southeastern Arizona...
* Until 530 PM MST.
* At 236 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Mainly rural areas of South Central Pima County.
This includes Route 286 between mile markers 8 and 29.
This includes the following Flash Flood Prone Locations...
Arivaca Rd from Arivaca Junction & HWY 286.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3186 11140 3179 11128 3161 11132 3158 11159
3186 11155
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CLP2 follow-up statements
708
WGUS75 KTWC 252318
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
418 PM MST Mon Aug 25 2025
AZC019-260030-
/O.CON.KTWC.FF.W.0040.000000T0000Z-250826T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
418 PM MST Mon Aug 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST THIS
AFTERNOON FOR SOUTH CENTRAL PIMA COUNTY...
At 418 PM MST, Between 1 and 2 inches of rain have fallen across the
warned area. Flooding impacts will continue, with light to moderate
rainfall to continue over the next hour or so. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Mainly rural areas of South Central Pima County.
This includes Route 286 between mile markers 8 and 29.
This includes the following Flash Flood Prone Locations...
Arivaca Rd from Arivaca Junction & HWY 286.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3186 11140 3179 11128 3161 11132 3158 11159
3186 11155
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CLP763
WGUS75 KTWC 260023
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
523 PM MST Mon Aug 25 2025
AZC019-260033-
/O.EXP.KTWC.FF.W.0040.000000T0000Z-250826T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
523 PM MST Mon Aug 25 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MST THIS AFTERNOON FOR
SOUTH CENTRAL PIMA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM MST for a portion of
Southeast Arizona.
&&
LAT...LON 3186 11140 3179 11128 3161 11132 3158 11159
3186 11155
$$
CLPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 12:31 PM MST, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 25, 12:31 PM MST, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1231 PM MST Mon Aug 25 2025 .SYNOPSIS...Expect daily chances for showers and thunderstorms with day to day variability on coverage and intensity through mid week with a drying trend later in the week. Above normal temperatures through today then trending down to slightly below normal Tuesday through Thursday. && .DISCUSSION...Showers and thunderstorms are starting to develop right on schedule across Santa Cruz County. The 18Z KTWC sounding came in with a PWAT of 1.43 inches and modest instability and just a bit of a cap to work through. PWATs generally range from 1.2 inch to 1.7 inch range from Tucson westward, while drier air is hanging on east of Tucson across Graham/Greenlee/Cochise Counties where PWATs are around 0.8 to 1.2 inches. The convection now developing will quickly expand to the north and west through the afternoon. Convection will be aided by divergence out ahead of an upper level trough over Sonora. MLCAPE values of 1000-1500 J/KG with DCAPE of around 1000-1300 J/KG. While individual storm motions will be around 15 kts to the west and northwest, 20-25 kts of 0-6km bulk shear will help support multi-cellular storms and development of a larger cold pool capable of producing strong outflow winds. As additional moisture continues to feed in today, flash flooding is a threat as well, especially with merging cells/clusters. A Flash Flood Watch from Tucson westward and a Blowing Dust Advisory are in effect this afternoon into early evening. Meanwhile, for Graham/Greenlee/Cochise Counties, given the drier air mass in those locales, thunderstorm activity will not be nearly as widespread. While the main cluster of storms should exit our area this evening, we can't rule out a few lingering showers overnight. The flow will be more southerly on Tuesday compared to today with still some semblance of mid level troughing just to our south. If the forecast remains on target for today, much of the central and western portions of our forecast area will be worked over with the potential for showers and a few embedded thunderstorms while the focus for deeper convection will be from Tucson eastward into Graham/Greenlee/Cochise Counties which won't see as much activity today. Temperatures will drop to around 3 to 6 degrees below normal Tuesday. As the flow becomes more southwesterly Wednesday with the subtropical high slipping to our southeast, that will promote a drying trend compared to today and Tuesday with contined below normal temperatures. This southwest flow will continue Thursday and Friday, though we'll have to watch for any additional mid level moisture increase off of TS Juliette well to the west of Baja. The best chances for showers and thunderstorms is expected to remain to the south and east of Tucson Thursday into the weekend. By late in the weekend, the flow tries to become more southerly to southeasterly again and this could help expand precipitation chances further west but confidence is low. Temperatures will warm back up to near or slightly above normal levels Friday through the weekend. && .AVIATION...Valid through 27/00Z. SCT-BKN 9k-12k ft AGL. Widely scattered SHRA/TSRA from KOLS/KTUS westward moving NW/W now thru 26/03Z. Expect gusty and erratic winds with any TSRA outflow with possible BLDU reducing visibilities to 1/4-1 mile. SFC winds will generally be E-SE less than 12 kts from 26/03Z thru 26/19Z. Otherwise, sfc winds mainly WLY/NWLY with the exception of locales near the NM border. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect daily chances for rain showers and thunderstorms through mid week with diminishing chances later in the week into next weekend. Temperatures will be running near to slightly below normal this week. Winds will generally remain less than 15 mph with the afternoon gustiness this week. Min RHs will be 30-40 percent in the low elevations and 40-60 percent in the mountains through Thursday then Min RHs drop to 15-25 percent in the low elevations and 20-35 percent in the mountains through the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... Flood Watch from 1 PM MST this afternoon through this evening for AZZ501>505-514-515. Blowing Dust Advisory from 1 PM to 5 PM MST this afternoon for AZZ502-504-505. Blowing Dust Advisory from 4 PM this afternoon to 7 PM MST this evening for AZZ501. &&
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:09 AM MST | Severe Thunderstorm Warning | TWC | Pima | 36 min |
| Aug 25, 2:35 AM MST | Flood Watch | TWC | Pima, Pinal, Santa Cruz | 16 hr |
| Aug 25, 2:39 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 16 hr |
| Aug 25, 2:43 AM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Aug 25, 12:41 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 49 min |
| Aug 25, 1:11 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 49 min |
| Aug 25, 1:18 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Aug 25, 1:44 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 25, 1:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 25, 2:09 PM MST | Flash Flood Warning | TWC | Santa Cruz | 117 min |
| Aug 25, 2:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 31 min |
| Aug 25, 2:34 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Aug 25, 3:36 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 84 min |
| Aug 25, 3:37 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 38 min |
| Aug 25, 4:08 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 52 min |
| Aug 25, 4:27 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 13 min |
| Aug 25, 4:40 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.